It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 08-20-2012, 03:19 PM   #1
Newbie
(male)
 
Join Date: Aug 2012
Posts: 1
SherpaDerp HB User
Do seizure meds tend to produce side effects similar to ADD, or worsen them?

Specifically, I take Depakote ER (1500mg/day) and Trileptal (2400mg/day). I have been diagnosed with ADD-PI several times, a bit of a poster-child for it in fact, though I can't help but wonder if it is the medicine that creates many of the problems I have. (Trouble focusing, Problems with organization and detail, thought "static", etc.)

I've been on a large amount of meds all my life so I have no way to compare how I feel now to feeling "normal".

Any knowledge on this is appreciated. As always TIA!

Last edited by SherpaDerp; 08-20-2012 at 03:21 PM.

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-26-2012, 01:12 AM   #2
Newbie
(female)
 
dulcimer1981's Avatar
 
Join Date: Aug 2012
Posts: 8
dulcimer1981 HB User
Re: Do seizure meds tend to produce side effects similar to ADD, or worsen them?

I've experienced a slowing of thought processes over the years of being on AEDs. I find my brain tends to switch gears very slowly. If something has my attention and I am suddenly interrupted, it takes my brain several long seconds to process that information and then create a response to it. I also have a tendency to suddenly stop talking mid sentence and find myself suddenly not knowing what I was saying. I have never been diagnosed with ADD, however, and these are symptoms I have never experienced until the last several years. I am currently taking trileptal, but I'm in the process of switching to lamictal and weaning off the trileptal.

I will say that I mentioned my poor concentration issue to my neurologist, and she said that it could be my brain having little mini seizures, sort of like it's shorting out periodically. We haven't actually gotten to the bottom of it though. We're dealing with some more pressing issues at the moment.

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-26-2012, 01:14 AM   #3
Newbie
(female)
 
dulcimer1981's Avatar
 
Join Date: Aug 2012
Posts: 8
dulcimer1981 HB User
Re: Do seizure meds tend to produce side effects similar to ADD, or worsen them?

I've experienced a slowing of thought processes over the years of being on AEDs. I find my brain tends to switch gears very slowly. If something has my attention and I am suddenly interrupted, it takes my brain several long seconds to process that information and then create a response to it. I also have a tendency to suddenly stop talking mid sentence and find myself suddenly not knowing what I was saying. I have never been diagnosed with ADD, however, and these are symptoms I have never experienced until the last several years. I am currently taking trileptal, but I'm in the process of switching to lamictal and weaning off the trileptal.

I will say that I mentioned my poor concentration issue to my neurologist, and she said that it could be my brain having little mini seizures, sort of like it's shorting out periodically. We haven't actually gotten to the bottom of it though. We're dealing with some more pressing issues at the moment.

 
Reply With Quote
Reply Reply

Tags
add, adhd, depakote, epilepsy, trileptal



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!